Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 20, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 24, 2020, 7:32 PM EDT for Monroe County, Florida. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2020, 7:32 PM EDT (23:32 UTC)
- Expired
- Oct 27, 2020, 4:52 AM EDT
- In force
- 57 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WHUS42 KKEY 242332 CFWKEY Coastal Hazard Message National Weather Service Key West FL 732 PM EDT Sat Oct 24 2020 FLZ076>078-251600- /O.NEW.KKEY.CF.S.0020.201024T2332Z-201025T1600Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 732 PM EDT Sat Oct 24 2020 * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through Sunday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Lower and Middle Keys, the next round of minor saltwater flooding will come with the Sunday morning high tide cycle. For the Upper Keys, minor saltwater flooding will continue with little or no relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
7 follow-up statements
154 WHUS42 KKEY 251028 CFWKEY Coastal Hazard Message National Weather Service Key West FL 628 AM EDT Sun Oct 25 2020 FLZ078-251130- /O.CAN.KKEY.CF.S.0020.000000T0000Z-201025T1600Z/ Monroe Lower Keys- 628 AM EDT Sun Oct 25 2020 * WHAT...Minor saltwater flooding ended. * WHERE...Lower Florida Keys. && $$ FLZ076-077-251600- /O.CON.KKEY.CF.S.0020.000000T0000Z-201025T1600Z/ Monroe Upper Keys-Monroe Middle Keys- 628 AM EDT Sun Oct 25 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle and Upper Keys. * WHEN...Through Sunday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Middle Keys, the next round of minor saltwater flooding will come with the Sunday morning high tide cycle. For the Upper Keys, minor saltwater flooding will continue with little or no relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
411 WHUS42 KKEY 251508 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1108 AM EDT Sun Oct 25 2020 FLZ077-251615- /O.CAN.KKEY.CF.S.0020.000000T0000Z-201025T1600Z/ Monroe Middle Keys- 1108 AM EDT Sun Oct 25 2020 * WHAT...Minor saltwater flooding ended. * WHERE...Middle Florida Keys. $$ FLZ076-252200- /O.EXT.KKEY.CF.S.0020.000000T0000Z-201025T2200Z/ Monroe Upper Keys- 1108 AM EDT Sun Oct 25 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through this evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will continue with little or no relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
923 WHUS42 KKEY 252042 CFWKEY Coastal Hazard Message National Weather Service Key West FL 442 PM EDT Sun Oct 25 2020 FLZ076-260900- /O.EXT.KKEY.CF.S.0020.000000T0000Z-201026T0900Z/ Monroe Upper Keys- 442 PM EDT Sun Oct 25 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, mainly Bayside communities. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will continue with little or no relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
213 WHUS42 KKEY 260855 CFWKEY Coastal Hazard Message National Weather Service Key West FL 455 AM EDT Mon Oct 26 2020 FLZ076-261700- /O.EXT.KKEY.CF.S.0020.000000T0000Z-201026T2100Z/ Monroe Upper Keys- 455 AM EDT Mon Oct 26 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, mainly Bayside communities. * WHEN...Through this afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will continue with little or no relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
434 WHUS42 KKEY 261440 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1040 AM EDT Mon Oct 26 2020 FLZ076-262200- /O.EXT.KKEY.CF.S.0020.000000T0000Z-201026T2200Z/ Monroe Upper Keys- 1040 AM EDT Mon Oct 26 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, mainly Bayside communities. * WHEN...Through this evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will continue with little or no relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
954 WHUS42 KKEY 262112 CFWKEY Coastal Hazard Message National Weather Service Key West FL 512 PM EDT Mon Oct 26 2020 FLZ076-270900- /O.EXT.KKEY.CF.S.0020.000000T0000Z-201027T0900Z/ Monroe Upper Keys- 512 PM EDT Mon Oct 26 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, mainly Bayside communities. * WHEN...Through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will continue, with some relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
534 WHUS42 KKEY 270852 CFWKEY Coastal Hazard Message National Weather Service Key West FL 452 AM EDT Tue Oct 27 2020 FLZ076-271000- /O.CAN.KKEY.CF.S.0020.000000T0000Z-201027T0900Z/ Monroe Upper Keys- 452 AM EDT Tue Oct 27 2020 * WHAT...Minor saltwater flooding ended. * WHERE...Upper Florida Keys. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 24, 3:10 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 24, 3:10 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Key West FL 310 PM EDT Sat Oct 24 2020 .DISCUSSION... Moisture has certainly increased from this morning, as shower coverage has not only increase but managed to cross over the Florida Keys and into the waters north of the island chain. A combination of rain and clouds have dropped temperatures down to near 80 for the Upper and Middle Keys. Meanwhile, in the Lower Keys, temperatures remain in the lower 80s. The tropical feature to our south still has yet to close off into a more well defined circulation. As such, it remains just a broad area of low pressure for now. Meanwhile, a high pressure that was over the Appalachians has eroded to the point that the pressure gradient across our area has relaxed. As such, winds have entered a lull with C-MAN stations showing winds of near 15 knots and ASOS shows 10 to 15 mph for the Keys. .SHORT TERM (Tonight through Monday night)... The tropical feature to our south will slowly begin to move northward. This will lead to two things occurring. The first is that the low level flow will become more southerly starting tonight. This will transport tropical moisture north on top of the moisture that was already pumping in from the east. Second, the gradient will begin to increase as this feature lifts north and begins to strengthen. As of now it is not a tropical depression, but NHC has it at near 100 percent probability of it becoming a TD this evening. Thereafter it is forecast to move northwest over or near the western tip of Cuba by Monday. Meanwhile, an upper level trough currently in the extreme NW Gulf of Mexico will slowly march eastward, reaching our area by Sunday. The combination of tropical moisture and added lift from the aforementioned trough passage means that precipitation could be heavy at times. For the Florida Keys, the main impacts will be gusty winds associated with stronger showers and thunderstorms, rainfall amounts of 4-6" with locally up to 8" with the potential for localized flooding, especially when combined around the times of high tide. Should be noted that these rainfall totals will be across a time period starting with tonight and going through Monday. By Monday the system will put further away to the northwest away from us, while the trough lifts out of the area. This will lead to a decrease in rain chances. .LONG TERM (Tuesday through next Saturday)... Rain chances will quickly return to near normal by Tuesday night and continue through the end of the week. Then we will see if a weakening front manages to make it down here to the Florida Keys for next weekend. Temperatures will return into the upper 80s with overnight lows near 80 degrees. && .MARINE... Winds have entered a brief lull with moderate breezes across all of our waters. As the tropical feature to our south lifts northward, breezes will gradually freshen. This feature has a very high likelihood of reaching tropical depression status this evening. Thereafter it is forecast to move northwest over or near the western tip of Cuba by late Sunday/early Monday. This will lead to further freshening of breezes, especially for our western waters and a period of fresh breezes is expected. There is a chance for a period of strong breezes as well, mainly in the western Florida Straits. By Tuesday, breezes will quickly slacken back to gentle to moderate and remain as such through the end of the week. && .AVIATION... VFR expected to prevail at the Florida Keys airports through early evening, with increasing coverage of showers and a few thunderstorms to bring more lengthy bouts of MVFR ceilings and visibilities in showers. Indeed lowest cloud bases dipped below FL015 at times, and with nightfall it is possible ceilings may lower at times to that level. Surface winds from the east around 7 to 12 knots with occasional higher gusts are expected to turn southeast late this evening and continue into Sunday morning. A few showers and thunderstorm could bring brief gusts in excess of 25 knots from the southeast tonight. && .CLIMATE... In 1937, the daily record cold high temperature of 73F was last recorded in Key West. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....JR Data Acquisition.....NB Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 24, 5:34 AM EDT, 13 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 534 AM EDT Sat Oct 24 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-251000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 534 AM EDT Sat Oct 24 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Widespread showers and isolated thunderstorms are possible along the Florida Keys and the surrounding coastal waters today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes, lengthy periods of heavy downpours that could lead to flooding of low-lying areas, and gusty winds. Otherwise observed water levels will lie near to just above Coastal Flood Statement thresholds for the Florida Keys. This will result in minor saltwater flooding of low-lying lots and roads. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated thunderstorms are anticipated along the Florida Keys and the surrounding coastal waters. The primary thunderstorm hazards will be cloud to surface lightning strikes with a secondary risk of gusty winds. Widespread showers will also bring the potential for lengthy periods of heavy downpours and flooding of low-lying areas, mainly Sunday and possibly into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. WLC
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.